MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT EXTRA LARGE DEEP 6MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT EXTRA LARGE DEEP 6MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC
Model Number 09.820.076S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a prodisc-c revision procedure because there was a bone spur that was causing stenosis.The prodisc-c implant was in good position, but they could not decompress without removing it.The implant was successfully removed and without bone fragments.The patient was revised to a fusion with interbody and plate.There was no surgical delay.The patient was stable after the procedure and there were no other interventions required.This report is for one (1) prodisc-c implant extra large deep 6mm-sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 09.820.076s; lot: 6417395; date of manufacture: june 30, 2010; place of manufacture: brandywine; part expiration date: may 31, 2012.No nonconformances (ncs) were generated during production.Product was shipped to monument for sterilization.The device history record(s) showed that there were no nonconformances or issues during the manufacture of the product that would contribute to this complaint condition.Investigation flow: adverse event (no reported product problem).Exponent investigation: the device was sent to exponent for external investigation with the following results: it was reported that on (b)(6) 2018, the patient underwent a prodisc c revision procedure because there was a bone spur that was causing stenosis.The prodisc c implant was in good position, but they could not decompress without removing it.The implant was successfully removed and without bone fragments.The patient was revised to a fusion with interbody and plate.There was no surgical delay.The patient was stable after the procedure and there were no other interventions required.Manufacturing investigation: as received condition.Prodisc-c, 09.820.076s, lot 6417395 was received with evidence of iatrogenic damage.The superior plate, 09.820.075.2, lot 66343843, the face with laser etch has visible surface staining.The peripheral edge has nicks and scratches.The bottom cpti plasma sprayed surface, has nicks and scratches.The keels anterior face has staining, nicks and scratches.The inferior plate, 09.820.075.1, lot 6343831 on top face with laser etch has surface staining, nicks and scratches.The inlay pocket has visible surface abrasion.The keels anterior face has nicks and scratches.The bottom cpti plasma sprayed surface has nicks and scratches.Inlay, 09.820.075.4, lot 6343462, has tear marks and dents through to the back on anterior face and spherical radius, also on the anterior edge of spherical radius there is a deep dent/nick.Both slots have visible damage.Also visible from the bottom is the tearing of the slots.The locking tab has nicks, dents and tearing.The anterior front face has nicks and deformation.All described nonconformities are post manufacturing.Summary prodisc-c, 09.820.076s was reviewed for this complaint.From a manufacturing perspective, there are no complaints with this product; therefore, there will be no further investigation, complaint is not confirmed.Review of exponent report.Prodisc-c, 09.820.076s, was reviewed in exponent report.This complaint ¿as received condition¿ was compared to exponent report and found similar conditions; except: no area of possible impingement was identified during product investigation on superior, inferior plates and inlay.No bone remnants detected.Exponent report stated that the reason for removal was; ¿bone spur was causing stenosis,¿ conclusion: no product issues or defects were identified and there is no indication of a product design or manufacturing defect.The complaint condition is adequately covered by the risk assessment.Based on the investigation findings, no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PRODISC-C IMPLANT EXTRA LARGE DEEP 6MM-STERILE
Common Device Name
PROSTHESIS INTERVERTEBRAL DISC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7931923
Report Number2939274-2018-54133
Device Sequence Number16593693
Product Code MJO
UDI-Device Identifier10705034763880
UDI-Public(01)10705034763880
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P070001
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2012
Device Model Number09.820.076S
Device Catalogue Number09.820.076S
Device Lot Number6417395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer10/25/2018
11/14/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date11/12/2018
11/14/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;